I have many Health Issues and just noticed that my Hair has gone really thin at the top of my head and I get so many stares and comments from people I dont even Know and this is very upsetting


Posted by Fluffys57, 30th October 2019


Want more real mum questions sent to you?


Ask your question
  • Seek for a gp and request for a blood check up. There might an umd e rlyingncause as to why.


  • Unfortunately that can be a side effect of some medications, including some used for neurological problems (I don’t mean mental health). Maybe you scratch that patch in your sleep. I had one patch of scalp dermatitis which temporarily caused me to have two thin patches. Mum got up during the night one night and a was making noises in my sleep so she checked on me. I was scratching those patches and pulling at my hair.


  • There might also be a support group for people with the same issue; might be worth finding out from a GP?


  • see your doctor and ask for your thyroid to be tested. especially if you have other symptoms such as chronic tiredness, hair thinning on the outer third of your eyebrows, muscle aches, depression, memory loss or slowed thinking, a deeper voice than usual, and sensitivity to cold. since being diagnosed with hashimoto’s disease (hypothyroidism) i take one small tablet a day and feel so much better and my hair and eyebrows are starting to thicken up again. it’s a simple blood test to check.


  • I would definitely speak to your G.P. I think a blood test is worthwhile too.


  • You should do blood test to check if you dont need any vitamins. You can make mask ( olive oil and egg yolk-apply on your scalp and leave it for 20min-30min and then wash it as usual. Once a week)


  • I guess your hair may get thicken up if it used to be thicker and you’ve been ill or pregnant. If all is normal after your doctor check up, then blame genetics.. My friend has always had thin hair. Her’s is just awful. This year she finally bought a very blonde, short, wig. She is transformed. It makes me realise that a womans’ hair really is her crowning glory. It was worth her investment.


  • Advice from a GP might be the best idea; followed up by suggestions from a hairdresser on hair styles. Accessories such as hats and scarves can be stylish.


  • I had this too. I went to my doctor as I’m still young and turned out I had some hormonal issues


  • I am very sorry to hear that it affects your confidence. Maybe see what it is, medically causing the thinning out and see if it is something that could be balanced out (if it is hormonal)

    These days people think nothing of wigs and clip in extensions etc – maybe see if something like that would be helpful to make u feel more confident? People can say the dumbest things even without meaning to, maybe mention how it upsets you to the next person who comments on it.


  • Best to seek a gps advice on this


  • I have no idea what home remedies you can try, but I suggest going in to your hairdresser or Ashley and Martin Centre. It might cost more that way, but you know that the advice you are getting is from professionals that should know what they are talking about. And as with any product you are putting on your skin, do a spot test first to make sure you won’t have a reaction


  • I read this headline and immediately though of my hubby. He recently purchased shampoo, conditioner, pills and an elixir that promised him more hair. They haven’t worked. Unless there is a medical reason for your hair loss, their isn’t a great deal you can do to get it back. Maybe wear hats or style your hair so the bald spot is less noticeable to avoid the stares


Post an answer
Like Facebook page

LIKE MoM on Facebook

What is your answer to that question?
Would you like to include a photo?

No picture uploaded yet
Please wait to see your image preview here before hitting the submit button.

Your MoM account

Lost your password?

Enter your email and a password below to post your answer and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join